Title

Stability of Acoustic Nonlinear Dispersive Eigenmodes

Document Type

Article

Publication Date

1981

Publication Source

The Journal of the Acoustical Society of America

Abstract

In an earlier investigation, spectral evolution equations were derived for nonlinear dispersive propagation. For the special case of two harmonics, two eigenmodes were shown to exist, of which one is parametric in nature. In this paper we develop a general method of stability analysis and show that in the case of two eigenmodes their limit cycle behavior is in agreement with earlier results obtained by different, less general, methods. We will also discuss the relation of the nonlinear eignmodes to cnoidal waves and acoustic solitons.

Inclusive pages

157-164

ISBN/ISSN

0001-4966

Comments

Permission documentation is on file.

Publisher

Acoustical Society of America

Volume

70

Issue

1

Peer Reviewed

yes